Pennsylvania, 2016Winter Weather in Pennsylvania, January 9, 2016
January 9, 2016 · NWS PHI · 1 event in 1 county or zone
A warm front advancing northward into colder air associated with high pressure centered over eastern Canada produced isolated pockets of freezing rain for a brief period of time primarily during the pre-dawn hours of January 9th, and mainly in the higher elevations. Freezing rain was reported at Pocono Mountains Airport in Monroe County between 405 AM and 546 AM.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front advancing northward into colder air associated with high pressure centered over eastern Canada produced isolated pockets of freezing rain for a brief period of time primarily during the pre-dawn hours of January 9th, and mainly in the higher elevations. Freezing rain was reported at Pocono Mountains Airport in Monroe County between 405 AM and 546 AM.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 9, 12:39 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 9, 12:39 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1239 AM EST SAT JAN 9 2016
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN IN PLACE ACROSS EASTERN CANADA AND NOSE
ITS WAY DOWN THE EASTERN SEABOARD THROUGH SATURDAY. A WARM FRONT
WILL LIFT NORTHWEST OF THE AREA TONIGHT INTO EARLY SATURDAY MORNING
AS A WEAK AREA OF LOW PRESSURE LIFTS THROUGH THE GREAT LAKES. A
STRONGER LOW PRESSURE SYSTEM WILL LIFT THROUGH THE OHIO RIVER VALLEY
INTO THE NORTHEAST SATURDAY NIGHT INTO SUNDAY, LIFTING AN OCCLUDED
FRONTAL SYSTEM ACROSS THE AREA SUNDAY. HIGH PRESSURE WILL BUILD TO
THE SOUTH MONDAY INTO MONDAY NIGHT, BEFORE AN AREA OF LOW PRESSURE
MOVES TO OUR NORTH TUESDAY INTO WEDNESDAY. THIS LOW WILL PULL A COLD
FRONT ACROSS THE AREA TUESDAY NIGHT. HIGH PRESSURE BUILDS TO OUR
SOUTH WEDNESDAY THROUGH THURSDAY, WHILE ANOTHER AREA OF LOW PRESSURE
MOVES THROUGH THE GREAT LAKES INTO NEW ENGLAND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A WARM FRONTAL BOUNDARY IS MOVING THROUGH THE REGION WITH
INCREASED MOISTURE AND SOME LIFT. THE LIFT IS SUFFICIENT ENOUGH
TO GENERATE SOME SPOTTY LIGHT PRECIPITATION. SOME CONCERN EXISTS
IN THE ADVISORY AREA ACROSS NORTHERN NEW JERSEY AND THE POCONOS
ON IF ANY MIXED PRECIPITATION WILL OCCUR. THE NAM AND GFS SHOW
THE POTENTIAL FOR A 1/100TH OR TWO OF QPF BUT THE HRRR AND RAP
ARE DRY AFTER 4AM. WILL CONTINUE WITH THE ADVISORY ATTM.
TEMPERATURES WILL FALL A COUPLE OF MORE DEGREES WITH THE
POSSIBILITY OF WET- BULBING LEADING TO ANOTHER DEGREE OR TWO OF
COOLING IN THE POCONOS. ANY MINOR ICE ACCUMULATION MAY LEAD TO
SLICK SPOTS OVERNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
THE LIGHT PRECIPITATION SHOULD LIFT TO OUR NORTHEAST ON SATURDAY.
THE SURFACE RIDGE AXIS IS EXPECTED TO CONTINUE PULLING OUT OF OUR
REGION EVEN AS SOME MID LEVEL RIDGING DEVELOPS ALOFT.
THERE IS FORECAST TO BE A FAIR AMOUNT OF LOW LEVEL MOISTURE
LINGERING IN OUR REGION ON SATURDAY AND IT WILL LIKELY REMAIN
TRAPPED UNDER A TEMPERATURE INVERSION. AS A RESULT, WE ARE
ANTICIPATING LOW CLOUDS FOR MOST OF THE DAY.
A LIGHT NORTHEAST TO EAST WIND IS EXPECTED AND MAXIMUM TEMPERATURES
SHOULD RANGE FROM AROUND 40 IN THE POCONOS TO THE MIDDLE 50S IN
SOUTHERN DELAWARE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AFTER A WARM AND WET START TO THE FORECAST THIS WEEKEND, THEN
COOLER AIR RETURNS TO THE AREA FOR THE REMAINDER OF THE WEEK.
AN OCCLUDED LOW PRESSURE SYSTEM WILL BE LIFTING OUT OF THE OHIO
VALLEY AND INTO THE EASTERN GREAT LAKES SATURDAY NIGHT INTO
SUNDAY, PULLING THE ASSOCIATED FRONTAL BOUNDARIES ACROSS THE AREA
EARLY SUNDAY MORNING. RAIN SHOULD BEGIN OVERRUNNING THE SYSTEM AND
START MOVING INTO OUR SOUTHERN AREAS DURING THE NIGHT SATURDAY,
THEN PROGRESS NORTHWARD THROUGH THE NIGHT AND INTO SUNDAY MORNING.
PW VALUES REACH AROUND AN INCH OR MORE, AND THERE COULD ALSO BE
SOME VERY WEAK INSTABILITY. SO THERE WILL BE THE POTENTIAL FOR
PERIODS OF MODERATE TO HEAVY RAINFALL OVERNIGHT INTO EARLY SUNDAY
MORNING. WHILE THERE COULD BE A FEW LIGHTNING STRIKES OR RUMBLES
OF THUNDER, WE HAVE KEPT THUNDER OUT OF THE GRIDS FOR NOW.
RAINFALL AMOUNTS WILL LIKELY REACH AT LEAST 0.5 TO 1.0 INCHES
ACROSS MUCH OF THE AREA, AND COULD REACH 1.5 INCHES ACROSS THE
NORTHERN AREAS. WE EXPECT THIS SHOULD FALL OVER A LONG ENOUGH
PERIOD THAT WE ARE NOT EXPECTING SIGNIFICANT FLOODING AT THIS
TIME, ALTHOUGH THERE COULD END UP BEING SOME FLOOD ADVISORIES
ISSUED FOR URBAN AND POOR DRAINAGE TYPE FLOODING.
RAIN SHOULD BE TAPERING OFF THROUGH THE DAY SUNDAY AS THE LOW
PRESSURE SYSTEM AND FRONTAL BOUNDARY LIFT TO OUR NORTH. AS THE
LOW PULLS TO THE NORTH SUNDAY NIGHT INTO MONDAY, HIGH PRESSURE
BEGINS TO BUILD TO THE SOUTH. THIS WILL CREATE A TIGHT PRESSURE
GRADIENT ACROSS THE AREA AND LEAD TO GUSTY WINDS SUNDAY INTO
MONDAY. DRY WEATHER WILL CONTINUE SUNDAY NIGHT INTO MONDAY NIGHT.
THE EXCEPTION WOULD BE POSSIBLY SOME LAKE EFFECT SNOW SHOWERS
ACROSS THE NORTH EARLY SUNDAY NIGHT.
ON TUESDAY, AN AREA OF LOW PRESSURE WILL MOVE OUT OF THE GREAT
LAKES REGION INTO SOUTHEASTERN CANADA, BRINGING A FRONTAL BOUNDARY
ACROSS THE AREA LATE TUESDAY INTO TUESDAY NIGHT. THE GFS IS
BEGINNING TO SHOW BETTER POTENTIAL FOR MORE MOISTURE AND LIFT
ASSOCIATED WITH THE PASSAGE OF THE SHORT WAVE ALOFT. THE ECMWF HAS
LESS MOISTURE, BUT DOES HAVE THE ENHANCED LIFT WITH THE SHORT
WAVE. SO WE'VE EXPANDED THE SLIGHT CHANCE OF SNOW SHOWERS FROM THE
NORTHERN TIER DURING THE DAY TUESDAY, TO COVER EVERYONE TUESDAY
NIGHT. WINDS COULD GUST 20-30 MPH AT TIMES DURING THE DAY TUESDAY
AS STRONGER WINDS MIX DOWN FROM ALOFT.
THIS SYSTEM WILL MOVE QUICKLY NORTHEAST WHILE HIGH PRESSURE
BUILDS TO OUR SOUTH WEDNESDAY INTO THURSDAY. ANOTHER QUICK MOVING
LOW PRESSURE SYSTEM WILL SLIDE TO OUR NORTH THURSDAY. THE SHORT
WAVE WITH THIS SYSTEM LOOKS MORE SUBDUED THAN THE ONE WEDNESDAY,
SO WE'VE KEPT THE FORECAST DRY EXCEPT ACROSS THE POCONOS WHERE
SOME LAKE EFFECT SHOWERS COULD POSSIBLY MAKE IT DOWN INTO THE
AREA.
WINDS COULD GUST 20-30 MPH AT TIMES WEDNESDAY THROUGH THURSDAY
AS STRONGER WINDS MIX DOWN FROM ALOFT. WEDNESDAY HAS THE
POTENTIAL FOR THE STRONGEST WIND GUSTS, MAYBE 35 MPH OR HIGHER AT
TIMES.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
CEILINGS ARE FORECAST TO FAVOR THE 2000 TO 3000 FOOT RANGE AT OUR
EIGHT TAF SITES INTO THE OVERNIGHT HOURS. HOWEVER, PATCHES OF
CLOUDS WITH BASES AROUND 1500 FEET MAY DRIFT OVERHEAD FROM THE
NORTHEAST AT TIMES. ALSO, SOME BRIEF BREAKS IN THE CLOUD COVER
WILL OCCUR ESPECIALLY FOR KMIV AND KACY.
PREVAILING CEILINGS ARE EXPECTED TO LOWER INTO THE 1000 TO 2000 FOOT
RANGE BY SUNRISE. AN AREA OF LIGHT RAIN IS ANTICIPATED TO MOVE
ACROSS THE NORTHWESTERN PART OF OUR REGION AND IT IS FORECAST TO
AFFECT KRDG AND KABE...THOUGH THERE IS AT LEAST A SMALL CHANCE AT
ALL OF THE TAF SITES.
LOW LEVEL MOISTURE SHOULD REMAIN TRAPPED IN OUR REGION FOR
SATURDAY. GUIDANCE HAS BE STEADILY BECOMING MORE OPTIMISTIC WITH
THE HEIGHT OF LOW CLOUDS, SO INCREASED THE PREVAILING CLOUD BASES
THROUGH THIS TIME TO BE IN THE UPPER END OF IFR OR LOWER END OF
MVFR. KACY AND KMIV HAVE THE BEST CHANCE OF SEEING PREDOMINANTLY
MVFR CONDITIONS.
THE WIND IS FORECAST TO REMAIN FROM THE NORTHEAST THROUGH THE TAF
PERIOD AT SPEEDS OF 10 KNOTS OR LESS.
OUTLOOK...
SATURDAY NIGHT-SUNDAY...IFR CONDITIONS WITH RAIN, POSSIBLY
MODERATE TO HEAVY AT TIMES. IMPROVING LATE SUNDAY.
SUNDAY NIGHT-MONDAY...MOSTLY VFR. GUSTY WEST-NORTHWEST WINDS
DEVELOPING. GUSTS 25-30 KT POSSIBLE.
MONDAY NIGHT...VFR.
TUESDAY-WEDNESDAY...VFR. GUSTY SOUTH-SOUTHWEST WINDS
POSSIBLE TUESDAY, BECOMING WEST-NORTHWEST TUESDAY NIGHT INTO
WEDNESDAY AND REMAINING GUSTY. GUSTS AROUND 20-30 KT TUESDAY-
TUESDAY NIGHT, WITH STRONGER WINDS POSSIBLE WEDNESDAY.
&&
.MARINE...
A NORTHEAST WIND OF 5 TO 15 KNOTS IS EXPECTED ON THE COASTAL
WATERS OF NEW JERSEY AND DELAWARE FOR TONIGHT AND SATURDAY WITH A
RIDGE OF HIGH PRESSURE NOSING DOWN INTO THE NORTHEASTERN STATES
AND A STRONG STORM SYSTEM WELL OUT OVER THE WESTERN NORTH
ATLANTIC. THE STORM SHOULD KEEP WAVE HEIGHTS ON OUR OCEAN WATERS
IN THE 4 TO 6 FOOT RANGE, SO THE SMALL CRAFT ADVISORY WILL REMAIN
IN EFFECT.
OUTLOOK...
SATURDAY NIGHT...SMALL CRAFT ADVISORY EXTENDED INTO SATURDAY
NIGHT AS SEAS EXPECTED TO BUILD BACK ABOVE 5 FEET. WINDS INCREASE
25-30 KT OVERNIGHT AHEAD OF APPROACHING STORM SYSTEM.
SUNDAY-SUNDAY NIGHT...GALE WATCH IN EFFECT AS WINDS EXPECTED TO
INCREASE TO AT LEAST 35 KT AHEAD OF AND BEHIND STORM SYSTEM.
MONDAY-TUESDAY...OTHER THAN A BRIEF BREAK LATE MONDAY NIGHT INTO
TUESDAY, WINDS AND SEAS LIKELY TO REMAIN ABOVE SMALL CRAFT
CRITERIA THOUGH TUESDAY.
WEDNESDAY...THERE IS A CHANCE GALE FORCE WINDS OF 35-40 KT
WEDNESDAY.
&&
.TIDES/COASTAL FLOODING...
WITH THE NEW MOON ON SATURDAY AND AN INCREASING FLOW EASTERLY
FLOW, TIDES COULD APPROACH THE MINOR COASTAL FLOOD LEVEL.
CURRENTLY THE TIDE WITH THE HIGHEST FORECAST IS SUNDAY MORNING.
ALSO, BEHIND THE STORM SYSTEM, STRONG NORTHWEST WINDS WILL
DEVELOP. CURRENT ETSS FORECASTS IN INDICATING THE POSSIBILITY OF
APPROACHING BLOW OUT FOR SOME AREAS, ESPECIALLY THE DELAWARE BAY
AND POSSIBLY THE TIDAL DELAWARE RIVER.
&&
.CLIMATE...
WE REMAIN WITHIN A COUPLE OF DEGREES OF THE DAILY RECORD HIGHS
FOR SUNDAY JAN 10 MAY BE CHALLENGED AT MOST OF OUR CLIMATE SITES.
THEY ARE LISTED BELOW:
LOCATION RECORD YEAR
------------------------------
ATLANTIC CITY 63 1930
PHILADELPHIA 63 1950
WILMINGTON 64 1930
ALLENTOWN 60 1924
TRENTON 62 1950
GEORGETOWN 67 1950
READING 58 1939
MOUNT POCONO 57 1998
WE'LL BRING THE SNOW CLIMATOLOGY BACK EARLY NEXT WEEK ONCE WE GET
THROUGH THE SUNDAY WARM EVENT AND HAVE A BETTER FEEL FOR A COUPLE
OF SNOW THREATS NEXT WEEK.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR PAZ055.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR PAZ054-
062.
NJ...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR NJZ001.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR NJZ007-
008.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
ANZ430-431-450>455.
SMALL CRAFT ADVISORY UNTIL 6 AM EST SUNDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM 1 AM TO 6 AM EST SUNDAY FOR ANZ430-
431.
&&
SYNOPSIS...MEOLA
NEAR TERM...GAINES/IOVINO/JOHNSON
SHORT TERM...IOVINO
LONG TERM...ROBERTSON
AVIATION...IOVINO/JOHNSON/ROBERTSON
MARINE...IOVINO/ROBERTSON
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jan 8, 4:29 PM EST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EST FRI JAN 8 2016
NJZ007-008-PAZ054-062-092130-
WARREN-MORRIS-CARBON-NORTHAMPTON-
429 PM EST FRI JAN 8 2016
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ001-PAZ055-092130-
SUSSEX-MONROE-
429 PM EST FRI JAN 8 2016
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-061-070-
071-101>106-092130-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
429 PM EST FRI JAN 8 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-092130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
429 PM EST FRI JAN 8 2016
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Monroe
- When
- January 9, 4:05 AM EST to 5:46 AM EST
- Where
- Monroe forecast zone
- Reported by
- ASOS
- Coordinates
- 41.058, -75.339 (the zone’s center; the record gives no point)
A warm front advancing northward into colder air associated with high pressure centered over eastern Canada produced isolated pockets of freezing rain for a brief period of time primarily during the pre-dawn hours of January 9th, mainly in the higher elevations. Freezing rain was reported at Pocono Mountains Airport in Monroe County between 0405EST and 0546EST.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Florida, January 9, 20163 injured · $2.0 million · EF2 · 3 events
- Winter Weather in Kentucky, January 9 to 10, 201622 events
- Winter Storm in Michigan, January 9 to 10, 201621 events
- Winter Weather in Illinois, January 9 to 10, 201614 events
- High Surf in Hawaii, January 9 to 12, 201610 events
- Lake-Effect Snow in Michigan, January 9 to 13, 20166 events
- Winter Weather in Indiana, January 9 to 10, 20166 events
- Winter Weather in Michigan, January 9 to 11, 20164 events
- Winter Weather in Tennessee, January 9 to 10, 20163 events
- Hail in Texas, January 9, 20160.75 in hail · 1 event
- Hail in Mississippi, January 9, 20161 in hail · 1 event
- Hail in Tennessee, January 9, 20161 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607349.